• Upgrades have been completed! Including conversations, 😁😎🏀⚾⚽ Emojis and more.. Read more



Induction Nightmare First Week Weigh In

S: 18st10lb C: 15st9lb G: 13st8lb BMI: 28.1 Loss: 3st1lb(16.41%)
#1
Hello,

I weighed myself last night (1 week after starting) and only lost 3lb, i was really annoyed as I've stuck to it and been in Ketosis.

At the weekend I weighed my self (i know you should) and I had lost 4lbs at that point, so from Saturday to Wednesday I had gained 1lb. And I think I know why. I was given some Prednisolone (30 mg a day) tablets which I started on Monday to help me get over a virus I had. After only losing 3lbs I googled it today. Not good, they increase sugar levels and also make you put on weight.

Anyone got any views on this?

Thanks,

Chubby
 
Get Rid of this ad and join in on the conversation for free today! Tap here!
S: 14st8lb C: 10st10lb G: 9st10lb BMI: 27.4 Loss: 3st12lb(26.47%)
#2
Well, you know what the problem is most likely to be. Meds can play havoc with low carb - I am on some pain meds which caused a huge initial gain (water retention) which is only very slowly going. Antibiotics are notorious for this effect, too. How long are you on the meds for?

All that said - 3lbs is still a loss and not a bad one. It's certainly better than 3lbs on or a sts. I would think if you're on the meds long term your body will adjust to them and you'll continue to lose - if at a slower rate. If they're not long term, with luck you'll get a bit of a boost when you come off them.

Ultimately you might not get the extra 2 or 3lbs that would have made the first week loss a big exciting one - those extra pounds might slip off one by one with regular losses - but weight loss slows down for everyone after the first week. It's continuing to lose, slow and steady, that will ultimately get you there. Don't be disheartened!
 

losingit

Silver Member
S: 19st2lb C: 14st4lb G: 10st5lb BMI: 34.3 Loss: 4st12lb(25.37%)
#3
i'm on a drug which is very well known for causing high blood sugar and huge weight gain (quetiapine @ 600mg) and which in the past have had a huge 5 stone weight gain from- it really slows me down and makes it hard to keep up with exercise too. I am managing to lose weight right now but i don't think i could eat 'as much as i like' like i did before on Atkins, although the pounds are shifting (mostly cos i've been naughty and hugely restricted calories too), they certainly are coming off slower this time around despite all the exercise and how drastically i have restricted. My plan going forwards is to also count calories even though you aren't meant to, and try to stick to 1500 a day at most.
 
S: 13st11lb C: 11st13lb G: 10st7lb BMI: 24.7 Loss: 1st12lb(13.47%)
#4
I count calories a bit, I don't go over 1500 calories a day

from my iPhone
 
S: 14st8lb C: 10st10lb G: 9st10lb BMI: 27.4 Loss: 3st12lb(26.47%)
#5
I go over 1500 ;) not every day by any means but I have a rage of about 1200 -1800 calories and anywhere in there is fine by me. Rarely I'll go higher or lower.
 
S: 16st2lb C: 14st2lb G: 10st10lb BMI: 36.2 Loss: 2st0lb(12.39%)
#6
re the antibiotics, i have been on them for 5 weeks now, and not gained on them, in fact, as i have had the scoots (sorry) with them, they may have helped lol!!

but yes, lots of drugs will contribute to weight gain, so in effect a slower loss when on a reducing regime.
 
#7
I steered a week ago
Already lost 5kg
I am a doctor
Regarding prednisolone I assume you are asthmatic ?? As normally pred will not be given in viral illness
I agree prednisolone will cause weight gain as (steroids) are anabolic and cause water retention
Regarding antibiotics I can not find a reason why that will cause any weight gain
Cheers
 


Similar threads



Top